Your Health. Your Family. Your Choice.
Administered by: Unknown Purchased by: Unknown
Life Threatening? Yes
Write-up: Information has been received from Health Authority on 18-NOV-08. Health authority reported that 11 year old female patient was vaccinated with a second dose of GARDASIL (Lot # 1340F and batch NF14740) IM into the left arm on 21-MAY-07. On 28-MAY-07 the patient developed a "pain syndrome" concerning head and abdomen. CT, spinal MRI , examination of the eyes and teeth and "orthopedic examinations" showed normal results. The patient was hospitalized on an unspecified date. The situation was considered to be life-threatening. The reported assumed an acute disseminated encephalomyelitis. Despite ongoing events the patient was vaccinated with third dose of GARDASIL (Lot # 1536F batch NG01520) IM into the left arm on 04-OCT-07. The patient had not recovered at the time of reporting. The first dose of GARDASIL, lot # not reported administered on 23-FEB-07 was well tolerated. Follow up information received from Health Authority on 17-DEC-2008. Case is linked with E2008-10694 (WAES 0811USA03578) (different AEs and hospitalization after first dose). The patient has a history of migraine (without aura, but with vomiting, dizziness and nausea) since she was 7 years old and cramp-like abdominal pain in the course of menstrual bleeding (menarche at the age of 10). The patient was vaccinated with a second dose of GARDASIL (Lot # 1340F and batch NF14740) IM into the left arm on 21-MAY-2007. Five days after the second dose she developed a febrile infection with earache and sore throat. She was treated with antibiotics. Despite ongoing events she was vaccinated with D3 of GARDASIL (Lot # 1536F and batch NG01520) IM into the left arm on 04-OCT-07. Approximately 3 weeks after the third dose she developed intolerable headache and attacks of dizziness which led to disability. Hospital letter (13-MAY to 15-MAY-08): Latent hypothyroid metabolism was diagnosed, but sonography showed normal results. An autoimmune thyroid disorder was ruled out. The patient was treated with thyroid hormones. Schellong test on 13-MAR-2008 and EEG on 14-MAR-2008 showed normal results. Medication-induced headache was suspected because the patient was treated various analgetics due to several menstrual pain. Treatment with ASA almost daily for 8 weeks at this time. Examination by an ENT physician on 18-MAR-08 showed suspicion of chronic sinusitis which was treated with AUGMENTIN and OTRIVEN for 10 days. Paradoxical kyphosis of the cervical vertebral column because of retrospondylolisthesis at level cervical vertebra 5 was diagnosed (cervical MRI on 26-MAR-08). Additionally decent subluaxition of the dens to the left side was seen which might explain the cephalgia. Manual therapy improved symptoms temporally. Cranial MRI on 26-MAR-08 was normal. Laboratory test were performed. At the time of reporting 09-DEC-08 the patient had not recovered. The Health Authority concluded that not ADEM but subacute demyelinating encephalitis caused by the 3 vaccinations with GARDASIL is the final diagnosis. The first dose of GARDASIL lot # not reported was administered on 23-FEB-07. The patient developed enlarged lymph nodes behind the left ear and allergic reaction (not otherwise specified) after the first dose. Follow-up information on 17-DEC-2008: At the time of seven years diagnosis of migraine without aura was established. Severe pain (cramp-like) during menstruation for 2-3 years. The Health Authority considered encephalitis, sinusitis chronic, dizziness, earache, febrile infection, headache, latent hypothyroidism, sore throat, pain and retrospondylolisthesis were considered to be immediately life-threatening and disabling. Other business partner numbers include E2008-11850. File closed. No further information is available.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166